Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
176 Doctors are Online
Ask a Urologist   »  

UTI, Gram negative bacilli, diabetic, Faronac ineffective

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1998
Answered : 1579 Questions
Hi, my dad is having UTI. Urine culture showed gram -ve, Bacilli. He is dibetic but keeping his sugar under control. He has taken many antibiotics and lately he had FARONAC. None is giving him complete cure. Please advise.
Posted Sat, 5 May 2012 in Urinary and Bladder Problems
Answered by Dr. Jasvinder Singh 33 minutes later

Thanks for posting your query.

Diabetics in general are prone to infections especially the urinary tract infections.

As your father has taken several courses of antibiotics, there's a possibility that he's suffering from UTI by a resistant bacteria (which is resistant to several antibiotics).

Another possibility is that he's got a complicated UTI like a pus collection in or around the kidney, chronic infection in the prostate etc.

It makes sense to consult a urologist and get a detailed evaluation done. He'll need a urine culture & a CT scan of the kidneys, ureter and urinary bladder.

Depending on these reports, he'll need antibiotics and there's a possibility that he may require injectable antibiotics like amikacin, ertapenem etc.

Meanwhile, please do ensure that he takes adequate fluids as this helps in flushing out the bacteria from the urinary tract.

Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.

Wishing you good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor